# SDR 2006FA0000673

- Difficulty date: March 16, 2006
- Submitted: July 17, 2006
- Operation: General aviation
- Aircraft: N438MA
- Make and model: Swrngn SA227AC
- Aircraft serial: AC721B
- Engine: Garrtt TPE33111U
- System (JASC): 7260 · Turbine Engine Accessory Drive
- Part: Bearing
- Part number: 31080412
- Condition: Corroded
- Location: Engine
- Component: Engine, Garrtt
- Component part number: TPE33111U
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DUE TO CHIP LIGHT ILLUMINATION. TEST RUN COMPLETED. TORQUE SYS CALIBRATION AND ALL REQUIRED FUNCTIONAL/LEAK CHECKS CARRIED OUT.  NEW TORQUE DATA ISSUED.  NTS TRIF CK REQUIRED PRIOR TO RETURN TO SERVICE.  PERFORMED SOAP SAMPLE WITHIN 10-25 OPERATING HRS.  FAILURE OF ACCY GEAR ASSY BRG WAS ATTRIBUTED TO RUST PITTING ON ROLLING ELEMENT SURFACES.  SIMILAR PITTING WAS FOUND ON FWD PROP SHAFT BRG WITH SPALLING.  LOOSENING OF ONE PLANETARY PIN CAUSED CHAFFING OF PIN AND SCORING OF CARRIER.  ALL REMAINING BRGS IN ENGINE WERE DISASSEMBLED FOR INSP.  ALL BRGS WITH RIVETED CAGES WHICH DID NOT ALLOW FOR INSP WERE REPLACED AS A PRECAUTIONARY MEASURE DUE TO SUSPECTED RUST PITTING.
